Alert archive / New York / Special Marine Warnings in 2007
Special Marine Warning 13, NWS New York, NY
NWS New York, NY issued this special marine warning at Jun 21, 2007, 6:36 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2007, 6:36 PM EDT (22:36 UTC)
- Expired
- Jun 21, 2007, 7:15 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special marine warning went out at Jun 21, 3:56 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 3:56 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 356 PM EDT THU JUN 21 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY IT. A DISTURBANCE ALOFT AND AN ASSOCIATED SURFACE TROUGH APPROACHES LATE IN THE DAY FRIDAY...AND PASSES THROUGH FRIDAY NIGHT. WEAK HIGH PRESSURE IS THEN RESTORED THROUGH SATURDAY NIGHT. A WEAK COLD FRONT IN THE VICINITY MAY CAUSE A SHOWER OR THUNDERSTORM SUNDAY INTO SUNDAY EVENING. HIGH PRESSURE WILL THEN REGAIN CONTROL OF THE WEATHER INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE THUNDERSTORM WATCH 435 IS IN EFFECT UNTIL 10 PM TONIGHT FOR THE LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY. SCATTERED SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH A PRE-FRONTAL TROUGH WILL BECOME A BIT MORE NUMEROUS IN THE CWA AS WE HEAD INTO THE EVENING HOURS. LOOKS LIKE THE BETTER CHANCES OF SEVERE WEATHER WILL BE ASSOCIATED WITH AN APPROACHING COLD FRONT WHICH WILL BE MOVING THROUGH THE CWA DURING THE EVENING HOURS. SBCAPES ARE AVERAGING AROUND 1000 J/KG IN THE VICINITY OF THE COLD FRONT...WITH SURFACE DEW POINTS POOLING TO 55-60. CURRENT DEW POINTS IN THE LOW TO MID 50S ACROSS THE CWA...SO WOULD EXPECT A RISE BY A FEW DEGREES AS THE FRONT NEARS. 18Z OKX SOUNDING SHOWING A BULK SHEAR OF APPROXIMATELY 40-45 KTS...A WET BULB ZERO AROUND 9KFT...AND DRY AIR IN THE LOW LEVELS. PRIMARY THREATS INTO THE EARLY EVENING WILL THEREFORE BE DAMAGING WINDS AND LARGE HAIL. OUTSIDE OF THE SEVERE THUNDERSTORM WATCH AREA...GUSTY WINDS AND AT LEAST SMALL HAIL STILL A THREAT. WILL CARRY MAINLY CHC POPS THROUGH MIDNIGHT...THEN DRYING TO FOLLOW AS THE FRONT PUSHES SOUTH OF THE FORECAST AREA. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... SURFACE LOW PRESSURE WILL MOVE SLOWLY INVOF NEW BRUNSWICK. WITH HIGH PRESSURE TO THE WEST...THE PRESSURE GRADIENT WILL BE SOMEWHAT TIGHT TO ALLOW FOR A BREEZY NORTHWEST FLOW. DEW POINTS WILL DROP THROUGH THE DAY. A SHORTWAVE AN ASSOCIATED SURFACE TROUGH WILL APPROACH FROM THE NORTH AND AFFECT MAINLY THE EASTERNMOST PORTION OF THE CWA. FORECAST MID LEVEL MOISTURE COUPLED WITH SUFFICIENT LIFT LOOKS TO BE ENOUGH ONLY OVER SOUTHEASTERN CT AND OVER THE FORKS REGION OF LONG ISLAND TO WARRANT A CHANCE OF POPS. WILL GO WITH SLIGHT CHC HERE LATE IN THE AFTERNOON INTO THE EVENING. WITH DROPPING DEW POINTS AND UNIMPRESSIVE CAPE VALUES...WILL LEAVE OUT MENTION OF THUNDER ATTM. DRY FORECAST EVERYWHERE ELSE. AFTER A CHECK AT H8 TEMPERATURES AND CONSIDERING A DECENT DOWNSLOPE COMPONENT...MOS GUIDANCE FOR HIGHS LOOKED GOOD. MAINLY IN THE MID 70S TO NEAR 80. WEAK HIGH PRESSURE IS REESTABLISHED BEHIND THE TROUGH LATE FRIDAY NIGHT AND SATURDAY. SATURDAY WILL TURN OUT TO BE MOSTLY SUNNY. HIGHS SHOULD BE SIMILAR TO THOSE ON FRIDAY. WITH A SURFACE LOW STILL SPINNING AROUND IN THE NEW BRUNSWICK VICINITY...ANOTHER WEAK COLD FRONT WILL BEGIN TO APPROACH LATE SATURDAY NIGHT...BUT I WILL KEEP THE FORECAST DRY DURING THIS PERIOD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AN UPPER LEVEL LOW WILL SPIN AROUND SOUTHEASTERN CANADA WITH RIDGING ACROSS THE PLAINS STATES. THIS PATTERN EVENTUALLY BREAKS DOWN...AND RIDGE EVENTUALLY FLATTENS DURING THE MIDWEEK PERIOD. AT THE SURFACE...WEAK HIGH PRESSURE WILL BE SITUATED OFF THE MID ATLANTIC COAST ON SUNDAY. A WEAK COLD FRONT ASSOCIATED WITH LOW PRESSURE IN THE CANADIAN MARITIMES WILL BRING A CHANCE OF RAIN. SLIGHT CHANCE POPS ARE IN THE GRIDS. WITH MARGINAL INSTABILITY...RESERVED MENTION OF THUNDER ONLY IN THE AFTERNOON AND EVENING. WITH THE LOSS OF INSTABILITY...WILL KEEP LATE SUNDAY NIGHT DRY. HIGHS ON SUNDAY SHOULD BE NEAR OR SLIGHTLY ABOVE NORMAL. ON MONDAY...A BERMUDA HIGH SETUP ALONG WITH A SURFACE TROUGH IS PROGGED TO BE IN OUR REGION. WILL FOLLOW HPC GUIDANCE AND KEEP THE FORECAST DRY. WITH HEIGHTS BUILDING ALOFT... HIGH TEMPERATURES WILL BE A COUPLE DEGREES WARMER THAN ON SUNDAY. THE SETUP REMAINS SIMILAR ON TUESDAY AND WEDNESDAY WITH A SURFACE TROUGH IN THE VICINITY BOTH DAYS. AGAIN...WILL FOLLOW HPC GUIDANCE AND STICK WITH SLIGHT CHC POPS IN THE GRIDS TUES NIGHT THROUGH WEDS NIGHT. ALTHOUGH THE UPPER LEVEL RIDGE WILL BE FLATTENING AS IT APPROACHES FROM THE WEST...TEMPERATURES WILL CONTINUE ON A MODERATING TREND. BOTH ECMWF AND GFS SHOW H5 HEIGHTS AT AROUND 590DM AND H8 TEMPS NEAR 19C DURING THIS PERIOD. HIGHS ARE THEREFORE FORECAST TO BE MAINLY IN THE LOWER HALF OF THE 90S AWAY FROM THE COAST. LOW PRESSURE WILL TRACK THROUGH SOUTHEASTERN CANADA ON THURSDAY WILL DRAG A COLD FRONT INTO THE REGION ON THURSDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... MOSTLY VFR CONDITIONS EXPECTED THROUGH 00Z SATURDAY. HOWEVER THERE IS THE POTENTIAL FOR SCATTERED CONVECTION LATE THIS AFTERNOON AND THIS EVENING FOR MUCH OF THE AREA...ESPECIALLY FROM NYC NORTH AND WEST. WHILE MOISTURE WILL BE THE LIMITING FACTOR IN TERMS OF COVERAGE...THERE SHOULD BE SUFFICIENT INSTABILITY AND SHEAR THAT ANY CONVECTION WHICH DOES FIRE COULD PRODUCE STRONG TO LOCALLY SEVERE STORMS WITH WINDS AND HAIL BEING THE PRIMARY THREAT. MAIN TIME FRAME FOR THIS CONVECTIVE ACTIVITY IN THE IMMEDIATE NYC AREA SHOULD BE FROM ABOUT 22Z-01Z...ALTHOUGH IMPACTS TO THE AIR ROUTES W OF NYC HAVE ALREADY BEGUN AS OF 19Z AND WILL CONTINUE THROUGH THE NEXT SEVERAL HOURS. ONCE THE CONVECTION DIES DOWN LATER THIS EVENING...EXPECT VFR CONDITIONS WITH DRY WX FOR THE REST OF THE OVERNIGHT AND FRI. SW WINDS OF 10-15 KT WITH GUSTS 18-23 KT WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON. GUSTS SHOULD GO AWAY SHORTLY AFTER SUNSET VIA LOSS OF LOW LEVEL INSTABILITY DUE TO SOLAR HEATING...WITH SUSTAINED VALUES DROPPING DOWN TO AROUND 10 KT OUT OF THE WEST BEHIND THE WEAK FRONT BY LATE EVENING. NW WINDS AROUND 10 KT ARE EXPECTED BY FRI MORNING...INCREASING TO 15-20 KT AND BECOMING GUSTY BY LATE MORNING AS MIXING INCREASES. OUTLOOK FROM 00Z SAT THROUGH MONDAY...PRIMARILY VFR CONDITIONS. BEST POSSIBILITY OF ANY SUB VFR CONDITIONS IS WITH SHOWERS ASSOCIATED WITH ANOTHER COLD FRONT SUNDAY. HOWEVER THE CHANCE OF ANY PRECIPITATION WITH THIS FRONT IS MINIMAL...ABOUT 20 PERCENT AT BEST. && .MARINE... THE MEAN UPPER TROUGH WILL REMAIN ACROSS EASTERN CANADA AND THE NORTHEAST THIS PERIOD WITH A SERIES OF SHORT WAVES EMBEDDED IN THE FLOW. EACH PIECE OF ENERGY WILL SEND A REINFORCING SHOT OF DRY..COOL AIR ACROSS THE FORECAST WATERS. MORE IMPORTANTLY THOUGH...THE FLOW WILL BE OFFSHORE AND GENERALLY FROM THE NW THROUGH SAT. THE LIMITED FETCH AND COOL WATERS WILL KEEP BOTH SEAS AND WINDS BELOW SCA. THERE IS THE POTENTIAL FOR NEARSHORE GUSTS TO 25 KT FRI AFTERNOON... ESPECIALLY NEAR INLETS INTO BAYS. LONG RANGE GRIDS STALL A FRONT TO THE NORTH SUN INTO TUE WITH THE WATERS UNDER A W/SW FLOW. HOWEVER...BOTH THE 12Z GFS AND NAM WRF SUPPORT A STRONGER...MORE AMPLIFIED TROF OVER THE NE. SHOULD THIS MATERIALIZE...ANOTHER COLD FRONT MAY CROSS THE WATERS SUN NIGHT INTO MON MORNING. THE BOUNDARY WOULD THEN RETURN TO THE NORTH AS A WARM FRONT LATE MON INTO EARLY TUE. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS INTO THIS EVENING WILL BRING SCATTERED RAINFALL AMOUNTS UP TO A QUARTER OF AN INCH...HOWEVER...HEAVIER DOWNPOURS WILL PRODUCE LOCALLY HIGHER AMOUNT. ANY URBAN AND SMALL STREAM FLOODING WILL BE ISOLATED AS WELL IN HEAVIER SHOWERS. LIGHT AMOUNTS AND NO FLOODING CONCERNS ANTICIPATED IN ANY ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEASTERN CONNECTICUT AND EASTERN LONG ISLAND LATE FRIDAY AFTERNOON INTO THE EVENING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JC NEAR TERM...JC SHORT TERM...JC LONG TERM...JC AVIATION...BG MARINE...DW HYDROLOGY...JC
Hazardous weather outlook, Jun 21, 3:08 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 308 PM EDT THU JUN 21 2007 CTZ005>012-NJZ006-NYZ072>081-221915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 308 PM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...HUDSON COUNTY IN NORTHEAST NEW JERSEY...AND FOR NEW YORK CITY AND LONG ISLAND IN SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...MAINLY THIS EVENING...ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE NATIONAL WEATHER SERVICE HAS STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ330-335-338-340-345-350-353-355-221915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 308 PM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...MAINLY THIS EVENING...ARE CAPABLE OF PRODUCING WINDS OVER 35 KT AND LARGE HAIL. THE NATIONAL WEATHER SERVICE HAS STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ002>005-011-NYZ067>071-221915- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 308 PM EDT THU JUN 21 2007 ...SEVERE THUNDERSTORM WATCH 435 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY EXCEPT HUDSON COUNTY...AND FOR THE LOWER HUDSON VALLEY REGION OF SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED. GOODMAN
In the hours before
Special weather statement, Jun 21, 4:06 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 406 PM EDT THU JUN 21 2007 CTZ005-006-212100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 406 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS ENTERING FAIRFIELD AND NEW HAVEN COUNTIES... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NEW PRESTON TO SHERMAN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF NEW MILFORD TO SHERMAN...AND MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL BE... NEAR WATERBURY BY 425 PM. NEAR SOUTHBURY BY 435 PM. NEAR NAUGATUCK BY 440 PM. NEAR CHESHIRE BY 445 PM. NEAR BEACON FALLS BY 450 PM. NEAR WALLINGFORD BY 455 PM. PEOPLE IN NORTHEASTERN FAIRFIELD AND NORTHERN NEW HAVEN COUNTIES... INCLUDING THE CITIES OF SHERMAN...WATERBURY...SOUTHBURY... NAUGATUCK...CHESHIRE...BEACON FALLS...WALLINGFORD...SEYMOUR...NORTH HAVEN AND HAMDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. GOODMAN
Special weather statement, Jun 21, 4:36 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 436 PM EDT THU JUN 21 2007 CTZ006-007-010-212130- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 436 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS IN MIDDLESEX AND NEW HAVEN COUNTIES... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHESHIRE TO BEACON FALLS...OR ALONG A LINE EXTENDING FROM MERIDEN TO NAUGATUCK...AND MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR WALLINGFORD BY 445 PM. NEAR MIDDLETOWN BY 450 PM. NEAR NORTH BRANDFORD BY 455 PM. NEAR NORTH MADISON BY 505 PM. NEAR EAST HADDAM BY 510 PM. NEAR KILLINGWORTH BY 515 PM. PEOPLE IN CENTRAL MIDDLESEX AND NORTHERN NEW HAVEN COUNTIES... INCLUDING THE CITIES OF CHESHIRE...BEACON FALLS...MERIDEN...HAMDEN... WALLINGFORD...NORTH HAVEN...MIDDLETOWN...DURHAM...NORTH BRANDFORD AND NORTH MADISON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STRONG WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. GOODMAN
Special weather statement, Jun 21, 5:46 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 546 PM EDT THU JUN 21 2007 NYZ067-212230- ORANGE- 546 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORM OVER ORANGE COUNTY... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE... 6 MILES SOUTHWEST OF MIDDLETOWN BY 600 PM. 6 MILES SOUTHWEST OF GOSHEN BY 610 PM. NEAR FLORIDA BY 615 PM. NEAR CHESTER BY 620 PM. NEAR MONROE BY 625 PM. 4 MILES SOUTHWEST OF HARRIMAN BY 630 PM. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:47 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 24 min |
| Jun 21, 7:15 PM EDT | Special Marine Warning | OKX | 26 min |
Nearby
Special Marine Warnings in New York, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.